Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

May 14, 2012Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at May 14, 2012, 9:08 PM EDT for Toombs County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2012, 9:08 PM EDT (01:08 UTC)
Expired
May 14, 2012, 9:30 PM EDT
In force
22 min
Issued by
NWS Atlanta, GA

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 112 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WWUS82 KFFC 150108
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 PM EDT MON MAY 14 2012

GAZ113-150130-
908 PM EDT MON MAY 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND HEAVY RAIN IN 
TOOMBS COUNTY UNTIL 930 PM EDT...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM NEAR NEW BRANCH OR 8 MILES SOUTHEAST OF VIDALIA 
MOVING SOUTHEAST 10 MPH. SMALL HAIL AND RAINFALL UP TO 2 INCHES CAN 
BE EXPECTED.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TOOMBS COUNTY...INCLUDING AREAS AROUND SOUTH THOMPSON...NEW BRANCH...
JOHNSON CORNER...CENTER AND SANTA CLAUS. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS WILL BE SUBJECT 
TO MINOR FLOODING.

&&

LAT...LON 3219 8241 3216 8222 3202 8223 3209 8244
TIME...MOT...LOC 0107Z 180DEG 0KT 3213 8236

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 14, 8:14 PM EDT, 54 minutes earlier.

Area forecast discussion, May 14, 8:14 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT MON MAY 14 2012

.PREV DISCUSSION... /ISSUED 341 PM EDT MON MAY 14 2012/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
A LARGE TROUGH REMAINS IN PLACE ACROSS THE SOUTHERN TWO THIRDS OF
THE UNITED STATES WHILE WEAK SHORT WAVES THAT TRANSVERSE THROUGH
THE FLOW WILL CONTINUE TO DOMINATE OUR WEATHER IN THE SHORT TERM.
OVERNIGHT TONIGHT WE SHOULD CONTINUE TO HAVE SOME CLOUDS ACROSS
THE AREA. CHANCES OF PRECIP WILL BE LOW IF NOT NIL OVERNIGHT.
EXPECT A STRATUS DECK TO MAKE ITS WAY INTO THE AREA TOMORROW NEAR
DAY BREAK. AMPLE LOW LEVEL MOISTURE EXISTS ACROSS THE PEACH STATE
FOR CHANCES OF THUNDERSTORMS TOMORROW AS A SHORT WAVE MOVES
THROUGH THE FLOW. CAPE VALUES ARE PROGGED TO BE FROM 1500 TO 2000
J/KG. DAYTIME HEATING ALONG WITH THE CAPE AND UPPER LEVEL
SHORTWAVE SHOULD LEAD TO SOME THUNDERSTORMS TOMORROW AFTERNOON.
THESE THUNDERSTORMS WILL BE MUCH LIKE THE TYPICAL SUMMERTIME
VARIETY WE EXPERIENCE DUE TO WEAK SHEAR AND FLOW ALOFT.

TUESDAY NIGHT...EXPECT CLOUDS TO START TO CLEAR OUT OF THE AREA
STARTING FROM THE NORTHWEST...AS THE UPPER LEVEL TROUGH STARTS TO
EJECT OUT TO THE EAST.

AS FOR TEMPERATURES...USED A BLEND OF THE MET AND MAV FOR THE HIGHS
AND LOWS.  DID NO OTHER TWEAKS TO THE TEMPERATURES.

GIBBS

LONG TERM /WEDNESDAY THROUGH MONDAY/...
HAVE MADE NO CHANGES TO THE EXTENDED. OVERALL PATTERN REMAINS THE
SAME. A FRONTAL BOUNDARY LOOKS LIKE IT MAY APPROACH THE NORTHERN
BORDER OF GEORGIA BY THE END OF THE PERIOD...BUT WILL ADD NO POPS
AT THIS TIME. THE PREVIOUS DISCUSSION IS INCLUDED BELOW.

41

PREVIOUS LONG TERM /ISSUED 420 AM EDT MON MAY 14 2012/
THREAT FOR SHOWERS AND THUNDERSTORMS CONTINUING INTO WEDNESDAY
WITH UPPER TROF STILL OVER THE AREA AND REMNANTS OF WEAK SURFACE
BOUNDARY SOMEWHERE ACROSS CENTRAL GEORGIA. EXTENDED PROGS SIMILAR
WITH AXIS OF UPPER TROF FINALLY SHIFTING EAST OF THE COUNTY
WARNING AREA THURSDAY AS A WEAK UPPER RIDGE BUILDS IN FROM THE
WEST. RIDGE LOOKS TO DOMINATE OUR AREA INTO THE WEEKEND...BUT
LATEST MODEL RUNS CONTINUE TO SHOW A COASTAL LOW DEVELOPING OFF
THE MID ATLANTIC/SOUTHEAST U.S. COAST SAT/SUN TIME FRAME WITH SOME
DEEPER MOISTURE POSSIBLY GETTING INTO PORTIONS OF EAST GEORGIA.
HAVE KEEP THE FORECAST DRY FOR NOW WITH SEVERAL MODEL RUNS YET TO
GO...AND UNCERTAINTY TO IF AND WHERE LOW WILL FORM. TEMPS
GENERALLY RUNNING NEAR NORMAL LEVELS THROUGH THE PERIOD.

49

&&

.AVIATION...
00Z UPDATE...
LOW PRESSURE CENTER MOVING NORTHEAST UP THE EASTERN SEABOARD
PULLING MOISTURE WITH IT. ISOLATED SHOWERS AND THUNDERSTORMS
SLOWLY DISSIPATING AND MOVING EAST OUT OF THE AREA. CEILINGS ARE
SCT TO BKN IN THE VFR RANGE NOW BUT EXPECTING SOME MVFR CEILINGS
TO MOVE IN BY 10-12Z. THESE LOWER CEILINGS SHOULD LIFT BACK INTO
THE VFR RANGE BY 14-16Z. VSBYS SHOULD STAY VFR THROUGH THE PERIOD.
WINDS WILL STAY OUT OF THE W-NW IN THE 5-10 KT RANGE.

//ATL CONFIDENCE...00Z UPDATE...
CONFIDENCE HIGH ON ALL ELEMENTS.

SMITH

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  82  60  83 /  40  30  30  20
ATLANTA         61  80  62  81 /  20  30  30  20
BLAIRSVILLE     54  75  55  78 /  50  30  30  20
CARTERSVILLE    58  80  58  82 /  20  20  30  20
COLUMBUS        63  84  63  83 /   5  20  20  20
GAINESVILLE     59  79  60  82 /  40  30  30  20
MACON           61  85  61  84 /  20  30  30  20
ROME            58  81  58  82 /  30  10  30  10
PEACHTREE CITY  58  81  58  81 /  10  30  30  20
VIDALIA         66  86  66  85 /  30  30  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SMITH
LONG TERM....BAKER
AVIATION...SMITH
Hazardous weather outlook, May 14, 7:05 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT MON MAY 14 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
705 PM EDT MON MAY 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT MAINLY OVER NORTH AND
EAST GEORGIA.

.SYNOPSIS...
A WEAK COLD FRONT WILL REMAIN STATIONARY ACROSS NORTH GEORGIA
TONIGHT ALLOWING ISOLATED THUNDERSTORMS TO PERSIST MAINLY THIS
EVENING ACROSS NORTH AND EAST GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH THE THUNDERSTORMS WILL BE SMALL
HAIL...LOCALLY HEAVY RAIN AND OCCASIONAL LIGHTNING.

.DISCUSSION...
INSTABILITY REMAINS FAIRLY HIGH EARLY THIS EVENING WITH CAPE VALUES
AROUND 1000 J/KG. VERY WEAK VERTICAL WIND SHEAR AND DECREASING
INSTABILITY LATER TONIGHT SHOULD LIMIT STORM DEVELOPMENT ESPECIALLY
AFTER SUNSET. WHILE AN ISOLATED STRONG STORM IS NOT OUT OF THE
QUESTION... SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND WEDNESDAY. NO
HAZARDOUS WEATHER IS ANTICIPATED THURSDAY THROUGH SUNDAY AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 14, 4:34 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT MON MAY 14 2012

GAZ009-142100-
434 PM EDT MON MAY 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TOWNS COUNTY UNTIL 500 PM EDT...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRASSTOWN BALD...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TOWNS COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE BLUE MOUNTAIN SHELTER...BRASSTOWN BALD...YOUNG
HARRIS...MOUNTAIN SCENE...HIAWASSEE...MACEDONIA...PLUM ORCHARD GAP
SHELTER...TATE CITY AND TITUS. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3499 8354 3495 8354 3493 8359 3492 8359
      3488 8365 3483 8366 3480 8378 3487 8381
      3490 8381 3491 8384 3490 8385 3492 8391
      3495 8392 3500 8383
TIME...MOT...LOC 2034Z 245DEG 14KT 3489 8381
Special weather statement, May 14, 4:42 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT MON MAY 14 2012

GAZ086-098-142130-
442 PM EDT MON MAY 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN TREUTLEN AND
EMANUEL COUNTIES UNTIL 530 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GILLIS SPRINGS...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TREUTLEN AND EMANUEL COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE FIVE POINTS...GILLIS SPRINGS...
NORRISTOWN JUNCTION...NORRISTOWN...COVENA...NUNEZ...LEXSY...
SWAINSBORO...STILLMORE...GEORGE L SMITH STATE PARK...CANOOCHEE AND
TWIN CITY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3251 8215 3245 8218 3234 8251 3251 8260
      3271 8219 3255 8210
TIME...MOT...LOC 2043Z 244DEG 15KT 3247 8245
Special weather statement, May 14, 5:27 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT MON MAY 14 2012

GAZ016-142145-
527 PM EDT MON MAY 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WHITE COUNTY
UNTIL 545 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNICOI STATE PARK...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WHITE COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LOW GAP SHELTER...SMITHGALL WOODS CONSERVATION AREA...
UNICOI STATE PARK...ROBERTSTOWN...HELEN...SAUTEE AND ANNA RUBY FALLS.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3479 8366 3477 8363 3475 8362 3467 8364
      3465 8366 3463 8379 3474 8383 3478 8383
      3480 8376 3480 8368
TIME...MOT...LOC 2127Z 252DEG 9KT 3474 8371
Local storm report, May 14, 6:51 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT MON MAY 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             NUNEZ                   32.49N 82.35W
05/14/2012  E0.75 INCH       EMANUEL            GA   PUBLIC

            PUBLIC REPORTED DIME SIZE HAIL FROM NUNEZ TO 3 MI SOUTH
            OF SWAINSBORO. HAIL BEGAN AROUND 448 PM AND LASTED FOR
            APPROXIMATELY 15 MINUTES.

&&

BELANGER
Special weather statement, May 14, 8:16 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
816 PM EDT MON MAY 14 2012

GAZ113-150045-
816 PM EDT MON MAY 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TOOMBS
COUNTY UNTIL 845 PM EDT...

AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANTA CLAUS...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TOOMBS COUNTY...INCLUDING AREAS AROUND ROCK
SPRINGS...SOUTH THOMPSON...TOOMBS CENTRAL...SANTA CLAUS...VIDALIA...
LYONS...CENTER...JOHNSON CORNER...PONDEROSA...NEW BRANCH AND OHOOPEE.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3208 8220 3204 8220 3203 8241 3221 8244
      3226 8221 3225 8220 3222 8220 3218 8218
      3215 8218
TIME...MOT...LOC 0016Z 268DEG 13KT 3214 8232
Special weather statement, May 14, 9:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 PM EDT MON MAY 14 2012

GAZ113-150130-
908 PM EDT MON MAY 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND HEAVY RAIN IN
TOOMBS COUNTY UNTIL 930 PM EDT...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW BRANCH OR 8 MILES SOUTHEAST OF VIDALIA
MOVING SOUTHEAST 10 MPH. SMALL HAIL AND RAINFALL UP TO 2 INCHES CAN
BE EXPECTED.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TOOMBS COUNTY...INCLUDING AREAS AROUND SOUTH THOMPSON...NEW BRANCH...
JOHNSON CORNER...CENTER AND SANTA CLAUS. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS WILL BE SUBJECT
TO MINOR FLOODING.

&&

LAT...LON 3219 8241 3216 8222 3202 8223 3209 8244
TIME...MOT...LOC 0107Z 180DEG 0KT 3213 8236

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:16 PM EDTSpecial Weather StatementFFCToombs29 min
May 14, 9:52 PM EDTSpecial Weather StatementFFCToombs83 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.